Fast Pulse

Q:

"Can stimulant medications cause a rapid pulse? I'm worried about giving stimulants to my son."

Dr. Larry Silver specializes in treating children with attention deficit disorder (ADHD).
A:

Stimulants can cause a rapid heart rate in some kids. If you notice this, ask your family physician if there are any other medication options.

Larry Silver, M.D., is clinical professor of psychiatry at Georgetown Medical Center in Washington, D.C. and director of training in child and adolescent psychiatry at Georgetown University School of Medicine. He is a former acting director and deputy director of the National Institute of Mental Health, as well as the author of Dr. Larry Silver's Advice to Parents on AD/HD and The Misunderstood Child: Understanding and Coping with Your Child's Learning Disabilities.
 
 
Copyright © 1998 - 2016 New Hope Media LLC. All rights reserved. Your use of this site is governed by our Terms of Service and Privacy Policy.
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only. See additional information.
New Hope Media, 108 West 39th Street, Suite 805, New York, NY 10018